Tests of hypotheses in discrete models based on the penalized Hellinger distance
AbstractAnalogues of the likelihood ratio, Rao, and Wald tests are introduced in discrete parametric models based on the family of penalized Hellinger distances. It is shown that the tests based on a particular member of this family provide attractive alternatives to the tests based on the ordinary Hellinger distance. These tests share the robustness of the Hellinger distance test, but are often closer to the likelihood-based tests at the model, especially in small samples. The convergence of ordinary Hellinger distance tests to limiting [chi]2 distributions are quite slow. The proposed tests are improvements in this respect.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 27 (1996)
Issue (Month): 4 (May)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Basu, A. & Mandal, A. & Pardo, L., 2010. "Hypothesis testing for two discrete populations based on the Hellinger distance," Statistics & Probability Letters, Elsevier, vol. 80(3-4), pages 206-214, February.
- Park, Chanseok & Basu, Ayanendranath & G. Lindsay, Bruce, 2002. "The residual adjustment function and weighted likelihood: a graphical interpretation of robustness of minimum disparity estimators," Computational Statistics & Data Analysis, Elsevier, vol. 39(1), pages 21-33, March.
- Basu, Ayanendranath & Park, Chanseok & Lindsay, Bruce G. & Li, Haihong, 2004. "Some variants of minimum disparity estimation," Computational Statistics & Data Analysis, Elsevier, vol. 45(4), pages 741-763, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wendy Shamier).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.